How to Know If Your Medicine Is Making You Fat


How to Know If Your Medicine Is Making You
Fat. Learn which drugs are most likely to make
you gain weight, and what to do to avoid packing on the pounds. You will need List of your prescriptions Psychiatrist
Doctor Food and exercise journal and nutritionist or personal trainer (optional). Never stop taking a prescription drug without
consulting your doctor. Step 1. Consider switching from migraine medicine
with valproic acid, which can make you eat more, to other migraine medicines that are
less likely to increase your appetite, such as sumatriptan. Step 2. Know that steroids prescribed for chronic
conditions, such as rheumatoid arthritis or asthma, can cause a voracious appetite. In some cases, your doctor may be able to
switch you to prescription-strength, non-steroidal, anti-inflammatory drugs that don’t have this
side effect. If you aren’t able to switch, consider a nutritionist
to help you decrease your calories or personal trainer to help you increase the calories
you burn each day. Step 3. See a psychiatrist instead of a family doctor
if you’re on antidepressants or antipsychotic drugs that may negatively affect your mood
and appetite, leading to weight gain. They may be able to suggest drugs that are
less likely to cause you to overeat. Step 4. Suspect estrogen for those extra 5 pounds
you’ve packed on if you take birth control pills, which may cause you to retain water. Consider switching to a low-estrogen pill
or another form of birth control that doesn’t involve hormones, such as an intrauterine
device, or IUD. Hormone replacement therapy may also cause
weight gain. Step 5. Know that certain medications for diabetes
or thyroid conditions may either cause weight gain or inhibit weight loss. Ask your doctor for alternatives to find the
right medication for you. Step 6. Look at allergy drugs, cold medicines, pain
medicines, and sleep aids that contain diphenhydramine. This energy-sapping ingredient may make you
less active, causing weight gain. Ask your physician about non-sedating alternatives. Some blood pressure drugs and heartburn medications
may cause weight gain. Step 7. Keep a food and exercise journal if you started
a new medication and have gained 5 or more pounds in one month. If you’re not eating more or exercising less,
take the journal to your doctor to find out if your medication is to blame. Did you know A study by the Pennington Biomedical
Research Center found that weight gain associated with common antidiabetic medications could
be significantly reduced by taking chromium picolinate.

4 thoughts on “How to Know If Your Medicine Is Making You Fat

  1. All sugars are not equal – even though they contain the same amount of calories – because they are metabolized differently in the body. Table sugar is sucrose, which is half fructose, half glucose. High-fructose corn syrup is 55 percent fructose and 45 percent glucose. Some nutrition experts say this sweetener may pose special risks, but others and the industry reject that claim. And doctors say we eat too much sugar in all forms.

  2. Its fluid retention more than fat [use the press test on your shins to see if you get a pit that last for more than a few seconds] and you will likely get high bp and then diabetes from the bp meds.  Welcome to the assembly line of death.  "There aint no money in a cure"

Leave a Reply

Your email address will not be published. Required fields are marked *